Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 28, 2013, 11:36 AM CDT for 23 counties in Alabama. It took effect at Mar 28, 2013, 12:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2013, 11:36 AM CDT (16:36 UTC)
- In effect from
- Mar 28, 2013, 12:00 PM CDT
- Expired
- Mar 28, 2013, 5:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 23 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chambers County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Russell County, AL, Sumter County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 69 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710 WWUS84 KBMX 281636 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1136 AM CDT THU MAR 28 2013 ...DRY CONDITIONS EXPECTED THIS AFTERNOON SOUTH... ALZ022-023-030>050-282200- /O.NEW.KBMX.FW.W.0011.130328T1700Z-130328T2200Z/ PICKENS-TUSCALOOSA-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1136 AM CDT THU MAR 28 2013 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR SOUTH CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS...WILL BE FROM THE NORTHWEST AROUND 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT...WITH BELOW 25 PERCENT VALUES FOR 4-5 HOURS. * IMPACTS...A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 7:13 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 28, 7:13 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 713 AM CDT THU MAR 28 2013 .UPDATE... FOR AVIATION. && .AVIATION... 12Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THE NEXT 24 HRS. LIGHT NW WINDS TO VARIABLE WINDS WILL BE POSSIBLE TODAY WITH THE SURFACE RIDGE CLOSE BY...BUT THAT WILL BE CHANGING FRIDAY AS THE RIDGE SLIDES E AND FLOW TURNS AROUND. FOR TODAY ONLY SOME SCATTERED MID LEVEL CLOUDS WITH WEAK DISTURBANCES SKIRTING THE NRN HALF OF THE STATE. ONLY SHALLOW MOISTURE AS WE HAVE A LOT OF DRY AIR IN PLACE OVERALL. RAIN RETURNING TO TAFS POSSIBLY AS EARLY AS FRI NT BUT MORE LIKELY ON SAT. 08/MK && .PREV DISCUSSION... /ISSUED 335 AM CDT THU MAR 28 2013/ DISCUSSION... THE WARMING TREND CONTINUES INTO THE WEEKEND WITH MORE SEASONAL TEMPERATURES EXPECTED FOR THE EASTER WEEKEND. UPPER LEVEL FLOW WILL USHER DOWN A SLOW MOVING COLD FRONT FOR THE WEEKEND AND WILL BRING A HIGHER CHANCE OF SHOWERS...ESPECIALLY AS WE GET INTO THE SECOND HALF OF SATURDAY AND ON EASTER SUNDAY. RAINFALL TOTALS DO NOT LOOK PARTICULARLY HEAVY BUT PRETTY DECENT COVERAGE. A SECOND FRONT WILL PUSH INTO THE AREA LATE MONDAY INTO MONDAY NIGHT WITH HIGHER RAIN CHANCES WITH THE FRONTAL PASSAGE. STILL SOME TIMING DETAILS TO BE WORKED OUT. OTHER THAN A FEW RUMBLES OF THUNDER...NO SIGNIFICANT THUNDERSTORM THREATS. THE OVERALL TRENDS HAVE THIS SECOND FRONT CLEARING THE AREA AND MOVING INTO THE GULF ON TUESDAY. SOME SPREAD IN THE MODELS WITH A PIECE OF LIFT FROM A WEST COAST UPPER LOW THAT MAY OR MAY NOT LEAD TO ADDITIONAL RAINFALL BY MIDWEEK. AT THIS TIME...WITH THE DEPTH OF THE TROUGHING OVER THE EASTERN CONUS AND THE ECMWF/CMC CONSENSUS OF KEEPING THE RAINFALL MAINLY IN THE GULF...WILL TREND TOWARDS A DRIER SOLUTION. WITH THE FROPA TUESDAY COMES COOLER AIR WITH TEMPERATURES WELL BELOW SEASONAL AVERAGES BY THE MIDDLE OF NEXT WEEK. LOTS OF 50S FOR HIGHS AND 30S FOR LOWS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 37 66 48 68 / 0 0 10 20 30 ANNISTON 62 37 66 46 67 / 0 0 10 10 20 BIRMINGHAM 64 42 69 49 68 / 0 0 10 10 30 TUSCALOOSA 68 42 72 49 71 / 0 0 10 10 30 CALERA 65 43 68 49 69 / 0 0 10 10 30 AUBURN 63 42 69 48 70 / 0 0 10 10 20 MONTGOMERY 67 41 72 48 73 / 0 0 10 10 20 TROY 65 37 72 45 73 / 0 0 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 08/88
Hazardous weather outlook, Mar 28, 6:50 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 650 AM CDT THU MAR 28 2013 ALZ011>015-017>050-291150- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 650 AM CDT THU MAR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:51 PM CDT | Frost Advisory | BMX | Blount, Calhoun, Chambers, Cherokee, Cleburne, Etowah and 2 more | 17 hr |
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.